Jump to content

Help


babylove91297

Recommended Posts

Hi everyone, I just completed round 3 of chemo yesterday, and I am really bad sick. I am taking my medication for nausea, but it isn't working...I can't hold anything down. I also have the runs. I just want to know if any of you have had this. And if you have any advise for me. I am so weak from this, in fact this is the longest that I have been out of bed since I got home from treatments yesterday. I would apprieciate any and all advice.

Bobbie

Link to comment
Share on other sites

I am so sorry you aren't feeling well. Maybe you could call your Dr. and tell him the nausea meds aren't working. My sister had to try several different kinds before she found out what would help her. Also, you could be dehydrating..especially if you aren't able to keep anything down. That in itself will make you feel lousy. I would advise you to call the dr. and tell him what is going on. Don't wait too long. You should not have to feel so bad.

Keep us posted.

Love,

Bobby

Link to comment
Share on other sites

I agree, call the doctor see if there's something else the can do. And dehydration is a very likely possibility, so watch out for that as well. In addition each chemo treatment seems to get a little harder, but hang in there, once you get through it all you'll start to bounce back.

Wishing you the best of luck, I hope you get back on your feet soon.

Link to comment
Share on other sites

Good advice all around.

Call the doc.

Pound down the liquids.

I've been through several variations of chemo cocktails. Some have worked well and were like taking candy. Some have not worked at all and just tore me up as they are you. The one I'm on now treats me really bad the first and second day and then those symptoms disappear. So far it has been working well so I don't complain much.

John

Link to comment
Share on other sites

Call the doctor for sure.

Cold washcloths on the forehead while laying/sitting down, chewing ice or nibbling on fruit to keep from getting dehydrated (and sometimes that didn't help, dehydration happened anyway) - pain or sleeping meds to sleep off the sick- these were all things my dad did that helped.

Another thing that helped for him was to take his anti-nausea meds constantly- even when he wasn't sick- to stay ontop of the symptoms.

Link to comment
Share on other sites

I think it's the cisplatin. It's a really harsh chemo. My mom had it for two rounds and was really sick so they switched her to carboplatin. She is on the same schedule as you. I think the side effects get a bit worse with each round. But you will be okay. It just takes time. Try to keep fluids coming and try to rest alot. And tell your doc how you feel. Maybe they can switch your meds too.

Are you going to have the preventative braion radiation, btw? I am just comparing notes...

\Connie

Link to comment
Share on other sites

Glad you're feeling better. You got lots of great advice. If you continue to find cisplatin to be rough on you, discuss switching to carboplatin, as suggested by Connie. The effectiveness is about the same, but carbo has fewer side effects.

A little trick my hubby used to use when he needed the fluids but they upset his stomach was ice pops. I bought some that have electrolytes, but he favored the Bomb Pop (red, white, blue).

Hope you continue to feel better.

Peace.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.